Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 2, NWS Hastings, NE

February 16, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 16, 2008, 4:25 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 17, 2008, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 4:25 AM CST (10:25 UTC)
In effect from
Feb 17, 2008, 3:00 AM CST
Expired
Feb 17, 2008, 6:00 PM CST
In force
15 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 161025
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
425 AM CST SAT FEB 16 2008

...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS ON SUNDAY...

.A DEEP LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION IN
COMBINATION WITH HIGH PRESSURE ACROSS THE ROCKY MOUNTAINS WILL
PRODUCE A RAPID CHANGE IN PRESSURE FROM WEST TO EAST ACROSS THE
AREA ON SUNDAY. THIS WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS
STARTING SUNDAY MORNING AND LASTING INTO THE AFTERNOON.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161900-
/O.NEW.KGID.WI.Y.0002.080217T1500Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
425 AM CST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO
50 MPH WILL BE POSSIBLE STARTING SUNDAY MORNING AND LASTING
THROUGH MOST OF THE DAY ON SUNDAY. THESE WINDS ARE THEN EXPECTED
TO EASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS ON
SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
7 follow-up statements
000 
WWUS73 KGID 161803
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1203 PM CST SAT FEB 16 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
170200-
/O.CON.KGID.WI.Y.0002.080217T1500Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1203 PM CST SAT FEB 16 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO
50 MPH WILL BE POSSIBLE STARTING SUNDAY MORNING AND LASTING
THROUGH MOST OF THE DAY ON SUNDAY. THE WINDS ARE THEN EXPECTED TO
EASE BELOW ADVISORY CRITERIA DURING THE EVENING HOURS ON SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 162053
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CST SAT FEB 16 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
170500-
/O.EXT.KGID.WI.Y.0002.080217T0900Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
253 PM CST SAT FEB 16 2008

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO
50 MPH WILL BE POSSIBLE STARTING LATE TONIGHT AND LASTING THROUGH
MOST OF THE DAY ON SUNDAY. THE WINDS ARE THEN EXPECTED TO EASE
BELOW ADVISORY CRITERIA DURING THE EVENING HOURS ON SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 170317
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
917 PM CST SAT FEB 16 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171130-
/O.CON.KGID.WI.Y.0002.080217T0900Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
917 PM CST SAT FEB 16 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. 

STRONG NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO
50 MPH WILL BE POSSIBLE STARTING LATE TONIGHT AND LASTING THROUGH
THE DAY ON SUNDAY. THE WINDS ARE THEN EXPECTED TO EASE BELOW
ADVISORY CRITERIA DURING THE EVENING HOURS ON SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 171044
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
444 AM CST SUN FEB 17 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171900-
/O.CON.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
444 AM CST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SUSTAINED NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 TO 39 MPH WITH
GUSTS UP TO 55 MPH STARTING THIS MORNING AND LASTING THROUGH THE
DAY ON SUNDAY. WINDS WILL REMAIN STRONG THROUGH SUNSET BUT SHOULD
EASE BELOW ADVISORY CRITERIA BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 171620
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1020 AM CST SUN FEB 17 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
180000-
/O.CON.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1020 AM CST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG NORTH TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS UP TO
55 MPH ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE AFTERNOON.
WINDS WILL REMAIN STRONG THROUGH SUNSET BUT SHOULD EASE BELOW
ADVISORY CRITERIA BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 171901
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
101 PM CST SUN FEB 17 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
180000-
/O.CON.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
101 PM CST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG NORTH TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS UP TO
55 MPH WILL CONTINUE THROUGH MUCH OF THE AFTERNOON. THE STRONG
WINDS ARE EXPECTED TO EASE BELOW ADVISORY CRITERIA BY EARLY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 172348
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
548 PM CST SUN FEB 17 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
180100-
/O.EXP.KGID.WI.Y.0002.000000T0000Z-080218T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
548 PM CST SUN FEB 17 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

THE NORTHWEST WIND WILL BE BRISK TONIGHT...BUT WILL REMAIN BELOW
WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:21 PM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 15, 11:21 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CST FRI FEB 15 2008

.AVIATION...06Z TAF. QUIET WEATHER AND VFR CONDITIONS EXPECTED
THROUGHOUT THE TAF PERIOD. SKIES START OUT CLEAR...WITH AN
INCREASE IN UPPER LEVEL CLOUDS LATER THIS AFTERNOON AND EVENING.
SURFACE HIGH PRESSURE CENTERED JUST OFF TO THE EAST WILL KEEP
WINDS SOUTHERLY FOR A MAJORITY OF THE TAF PERIOD BEFORE A COLD
FRONT STARTS TO WORK IN AFTER 03Z WITH WINDS EVENTUALLY BECOMING
NORTHWESTERLY. THIS FRONT ALONG WITH A UPPER LEVEL SYSTEM WORKING
JUST OFF TO THE SOUTH WILL ALSO BRING AN INCREASE IN MID/LOWER
LEVEL CLOUDS.

&&

PREV DISCUSSION... /ISSUED 258 PM CST FRI FEB 15 2008/

SHORT TERM...TONIGHT THROUGH 12Z SUNDAY.  MAIN ISSUE WILL BE
PRECIPITATION CHANCES SATURDAY AFTERNOON AND SATURDAY NIGHT AND
INCREASING WINDS LATE SATURDAY NIGHT.  AFTERNOON SURFACE ANALYSIS
PLACED A LARGE AREA OF HIGH PRESSURE FROM CENTRAL IOWA INTO MUCH OF
KANSAS...WHILE WATER VAPOR IMAGERY PLACED A LARGE UPPER LOW ACROSS
SOUTHERN ARIZONA.  THE HIGH IS EXPECTED TO MOVE EAST TONIGHT AS THE
UPPER LOW MOVES INTO WEST TEXAS BY EARLY SATURDAY MORNING.  THIS
SHOULD LEAD TO A CLEAR TO PARTLY CLOUDY START TO THE EVENING AND
QUICKLY FALLING TEMPERATURES. THINK THAT AFTER THE INITIAL
TEMPERATURE DROP THIS EVENING THAT THEY MAY SLOW DOWN A BIT
OVERNIGHT AS THE HIGH SLIDES EAST AND WINDS BECOME MORE
SOUTHWESTERLY IN DIRECTION.

ATTENTION THEN SHIFTS TO THE LARGE UPPER LOW.  THERE IS STILL SOME
UNCERTAINTY IN THE MODELS IN REGARDS TO THE TRACK OF THIS SYSTEM
THOUGH THE 12Z GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT.  THE
12Z NAM/WRF AND UKMET ARE FURTHER SOUTH THAN THE GFS/ECMWF...AND
HAVE GONE ALONG WITH HPC AND FAVORED THE GFS/ECMWF SOLUTIONS.
THOUGH THE BETTER DYNAMICS WITH THE SYSTEM FAVOR LOCATIONS SOUTH AND
EAST OF THE FORECAST AREA...IT APPEARS THAT THERE SHOULD BE A LARGE
SWATH OF PRECIPITATION LIFTING NORTH ON SATURDAY ACROSS KANSAS WITH
THIS SYSTEM. THE NORTHERN EXTENT TO THE PRECIPITATION IS STILL
TOUGH TO NAIL DOWN...AND WOULD EXPECT THAT SUBSEQUENT FORECASTS
WILL PROBABLY STILL NEED TO ADJUST THINGS. THAT BEING SAID...FOR
NOW WILL GO WITH INCREASING POPS IN THE SOUTH SATURDAY AFTERNOON.
THE 12Z GFS SUGGESTS THAT MOISTURE WILL BE MORE LIMITED IN THE NORTH
AND WILL SHOW A RELATIVELY SHARP POP GRADIENT ACROSS THE AREA.

AS THE UPPER LOW CONTINUES TO PROGRESS NORTHEAST SATURDAY
EVENING...A WAVE FROM THE NORTHWEST ALSO DIVES SOUTHEAST INTO THE
REGION. THE NORTHERN WAVE WILL ALSO BRING A COLD FRONT ACROSS THE
AREA...WITH WINDS NORTHERLY WINDS INCREASING BEHIND THE FRONT.
OVERALL CONFIDENCE IN THE NORTHERN EXTENT TO THE PRECIPITATION
CHANCES IS NOT VERY HIGH SATURDAY NIGHT BECAUSE IT WILL IN PART
DEPEND ON HOW THE TWO SYSTEMS INTERACT WITH EACH OTHER. FOR NOW
WILL GENERALLY KEEP POPS CONFINED TO THE SOUTHEAST HALF OF THE
FORECAST AREA WHICH SEEMS TO BE THE FAVORED SPOT BY THE 12Z GFS
AND ITS ENSEMBLE POPS. PRECIPITATION TYPE COULD ALSO BE TRICKY
DEPENDING ON HOW FAST THE COLD AIR ARRIVES. FORECAST SOUNDINGS
GENERALLY SUGGEST THAT AS THE COLDER AIR ARRIVES THAT IT SHOULD BE
A RELATIVELY QUICK SWITCH OVER TO SNOW FROM RAIN. NOT TO SAY THERE
IS NOT SOME CONCERN FOR A PERIOD OF MIXED PRECIPITATION...BUT
CURRENT INDICATIONS ARE THAT THE LOW LEVEL WARM LAYER WILL BE
REPLACED BY COLDER AIR SO FAST THAT THE CHANCE/PERIOD OF A MIX
LOOKS LIMITED.

LONG TERM...12Z SUNDAY THROUGH FRIDAY. MAIN CONCERNS WILL BE CHANCE
FOR LIGHT SNOW SUNDAY AFTERNOON AND NIGHT AND A CHANCE FOR RAIN OR
SNOW THURSDAY...THEN TEMPERATURES THROUGH THE PERIOD.

AN UPPER WAVE MOVES INTO THE FORECAST AREA ON SUNDAY. THERE IS SOME
MOISTURE WITH IT AND WITH COLDER AIR MOVING INTO THE AREA...EXPECT
THAT THERE COULD BE A FEW FLURRIES SQUEEZED OUT OF THE CLOUDS SUNDAY
AFTERNOON. BY EVENING A WEAKER WAVE WILL MOVE INTO THE AREA AND MAY
KICK OFF SOME LIGHT SNOW IN THE FAR NORTHEAST. NORTHERLY FLOW WILL
CONTINUE THROUGH MONDAY WITH TEMPERATURES SUNDAY AND MONDAY
REMAINING ON THE COOLER SIDE.

BY LATE MONDAY NIGHT WINDS START TO TURN TO THE WEST AND WARM
ADVECTION...SOUTHWEST WINDS AND WARMER TEMPERATURES AT 850MB START
TO MOVE INTO THE AREA. TEMPERATURES ON TUESDAY SHOULD BE ABOVE
NORMAL AGAIN. THE WARMER AIR LINGERS INTO WEDNESDAY. SOME CONCERN
WITH TEMPERATURES ON WEDNESDAY. BELIEVE THAT THE WARM AIR COULD BE
PUSHED SOUTH DURING THE DAY AS A COLD HIGH PRESSURE SLIDES INTO THE
AREA FROM THE NORTH. WINDS TURN TO THE EAST WEDNESDAY NIGHT AND WITH
MOISTURE SLIDING IN FROM THE SOUTH AND SOME WARM ADVECTION BRINGING
WARM AIR UP OVER THE COLD AIR AT THE SURFACE THERE IS A CHANCE FOR
SOME PRECIPITATION. IN ADDITION AN UPPER LOW MOVES THROUGH THE
REGION. STILL EXPECTING THAT TEMPERATURES SHOULD BE MILD AND THE
PRECIPITATION WILL BE MOSTLY RAIN DURING THE DAY. IN THE FAR
NORTHEAST WHERE TEMPERATURES ARE A LITTLE COOLER THE PRECIPITATION
WILL BE MOSTLY SNOW...BUT THE MAIN THING IS JUST HOW WARM THE
TEMPERATURES ARE GOING TO BE WILL DETERMINE THE PRECIPITATION TYPE.
BY FRIDAY THE UPPER LOW HAS MOVED TO THE EAST AND CLOUDS SHOULD MOVE
OUT. EXPECT THAT TEMPERATURES WILL BE AROUND AVERAGE.

AVIATION...VFR CONDITIONS TO PREVAIL AT THE KGRI TERMINAL THROUGH
THE NEXT 24 HOURS. LOW TO MID LEVEL THETA-E ADVECTION ON THE BACK
SIDE OF A SURFACE HIGH IS PROMOTING STRATUS AND ALTO-STRATUS ALONG
THE NEBRASKA / KANSAS BORDER. AT THIS HOUR THE BACK EDGE OF THIS
CLOUD DECK IS 70 MILES SOUTHWEST OF KGRI AND PUSHING EAST. GIVEN
CURRENT TRENDS...EXPECT THIS DECK TO REMAIN SOUTH OF KGRI. SURFACE
HIGH PRESSURE WILL CONTINUE SLIDING OFF TO THE EAST...THUS ALLOWING
FOR SOUTH TO SOUTHWESTERLY SURFACE WINDS AT 5-10 KTS. THE NEXT SET
OF MID LEVEL DISTURBANCES WILL NOT IMPACT THE AREA UNTIL LATE
SATURDAY OR EARLY SUNDAY AND AS A RESULT...CLEAR TO MOSTLY CLEAR
SKIES WILL CONTINUE AT KGRI THROUGH SATURDAY MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 15, 4:59 AM CST, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
459 AM CST FRI FEB 15 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
459 AM CST FRI FEB 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A RAPID CHANGE IN PRESSURE FROM WEST TO EAST ACROSS THE OUTLOOK AREA
ON SUNDAY WILL RESULT IN STRONG NORTHWEST WINDS OF 25 TO 30 MPH
WITH GUSTS TO NEAR 50 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.